Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

sew8693

Pregnancy & Insulin

Recommended Posts

sew8693

My husband and I have been trying to concieve for 5 years now. I was diagnosed with type II diabetes about 2 years ago - I have PCOS.

 

We are seeing a reproductive endrocrynologist and having IUI (inseminations) done. I fought to be put on insulin to help my fasting-morning bs get below 90 as recommended by my perinatologist (she agreed that insulin was the right choice).

 

They recently changed me for lantus to NPH insulin in an attempt to lower my am/fasting bs. I go to bed w/ my bs around 110-120 and wake up and it's 120-130. I take my insulin right around 10pm and wake up and take my bs around 7 or 8.

 

My dr told me to continue to raise my insulin 1 unit per night until I met goal but I have already increased 8 units from the original prescription. Do I keep going up...call my dr...or am I doing the wrong dossage time?

Help!

Thanks!

Share this post


Link to post
Share on other sites
genie86333

I'd keep doing what the doc told you. The problem with type 2 diabetes is insulin resistance, so *some* people have to take a LOT of insulin. Of course, it doesn't hurt to call the doc too to update her too.

Share this post


Link to post
Share on other sites
cynthiazinn

I am type one but I have lots of experience w/ insulin. Do a little experiment for me. Tonight st your alarm and check your BG at about 3 am. You could possibly be experiencing a type of rebound phenomenon that occurs while you are sleeping. Essentially waht happens is that your bedtime insulin sends your bg plumetting while you sleep, unaware. This process usually bottoms out between 2 & 3 AM. Then your body freaks out and cortisol and other hormones are released which raise natural glucagon production and you get morning highs! This is known as the somogyi effect. Another possiblity is the dawn phenomenon. Research them, you may find your answer!

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.